My husband woke up one day with a black cloud in the lower corner of his left eye. Saw an optomitrist who said the eye was healthy from what she could see but referred us to a Opthamologist as he lost 85% vision in 1 week. He did tons of tests, retinas were normal but optic nerve was swollen in left eye. Hubby also has symptoms of peripheral neuropathy. Opthomologist referred us to a Neurologist. Neurologist was perplexed as standard tests and MRI's came back normal. He ordered MRA's of Brain and Spinal Column (which we never got due to the cost) and put him on prednisone 80mg for 7 weeks for the optic nerve swelling. No one did a blood sugar test. Hubby got worse, had no energy, and felt sleepy. He was hospitalised after my PCP did a Blood sugar test, Hubby now had Hypergycemia caused by the prednisone tipping an undiagnosed boarder line diabetic into Type 1 Diabetes. He came very close to dying. The diabetes was controlled at first by Insulin injections and now Metformen tablets. There are also balance problems, speech issues where he can't make the right words come out and what he describes as floating when he walks.The sharp stabbing electrical type pain in his legs keeps him awake all night causing really bad insomnia. He already has to sleep on a CPAP machine due to having Sleep Apnea.
From what we have researched it looks like the numbness in hands and feet along with the burning sensation and stabbing electrical pains are probably linked to the diabetes. However the other stuff is not. Is there anything that would cause all of these symptoms or is this diabetes plus something else? Please help. We have no insurance, have spent 10 grand and got no answers and now can't afford anymore tests. Yesterday we received news that he is now legally blind in the left eye. His right eye is now going blind the same way...
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?